Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 208, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 9, 2012, 2:05 PM EDT for Moore County, North Carolina. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2012, 2:05 PM EDT (18:05 UTC)
- Expired
- Jul 9, 2012, 2:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 104 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 2:41 PM EDT | TSTM WND DMG | Southern Pines, NC | TREE ON POWER LINE - CAMP EASTER ROAD. TREE DOWN ON JUPITER CREEK RD |
| Jul 9, 2:50 PM EDT | TSTM WND DMG | Aberdeen, NC | 2 TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1054 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
027
WUUS52 KRAH 091805
SVRRAH
NCC125-091845-
/O.NEW.KRAH.SV.W.0208.120709T1805Z-120709T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
205 PM EDT MON JUL 9 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOORE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 245 PM EDT
* AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM OVER EAGLE SPRINGS...MOVING SLOWLY SOUTHEAST
AT 15 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
EAGLE SPRINGS...SEVEN LAKES....CARTHAGE...TAYLORTOWN..WHISPERING
PINES...AND SOUTHERN PINES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3507 7950 3507 7957 3509 7958 3512 7957
3518 7964 3524 7967 3527 7971 3531 7971
3540 7974 3541 7974 3542 7931 3540 7929
3535 7927 3531 7918 3526 7921 3504 7946
TIME...MOT...LOC 1804Z 135DEG 13KT 3532 7965
$$
131 follow-up statement
059
WWUS52 KRAH 091821
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
221 PM EDT MON JUL 9 2012
NCC125-091845-
/O.CON.KRAH.SV.W.0208.000000T0000Z-120709T1845Z/
MOORE NC-
221 PM EDT MON JUL 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHERN MOORE COUNTY...
AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS STRETCHING FROM NEAR CARTHAGE SOUTH
ACROSS WHISPERING PINES...SOUTHERN PINES...PINEHURST...AND ABERDEEN.
THESE STORMS WERE MOVING SOUTHEAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
SMALL HAIL.
HEAVY DOWNPOURS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3507 7950 3507 7957 3512 7957 3518 7964
3524 7967 3527 7971 3530 7971 3542 7932
3540 7929 3535 7927 3530 7918 3527 7922
3526 7921 3516 7934 3504 7946
TIME...MOT...LOC 1819Z 135DEG 13KT 3536 7970
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:43 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 9, 1:43 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 143 PM EDT MON JUL 9 2012 .SYNOPSIS... A COLD FRONT STRETCHING EAST TO WEST ACROSS VIRGINIA WILL DRIFT SLOWLY SOUTHWARD INTO NORTH CAROLINA BY LATE TODAY. THE FRONT WILL THEN STALL AND LINGER OVER THE REGION THROUGH MUCH OF THE WORK WEEK... BRINGING UNSETTLED WEATHER. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1012 AM... LITTLE MODEL CONSENSUS IN DETAILS REGARDING CONVECTION TODAY. CONVECTION OVER THE OHIO VALLEY AT THIS TIME MEAGER AND SIGNIFICANTLY OVERDONE BY MANY CONVECTIVE ALLOWING MODELS. THESE MODELS WEAKEN CONVECTION AS IT ADVECTS OVER THE MOUNTAINS AND INTO THE NORTHWEST PIEDMONT BY MID AFTERNOON. NO CONSENSUS IN THE TRADITIONAL MODELS WITH PRECIPITATION MAXIMA APPEARING WHEREVER LOW LEVEL CONVERGENCE IS MAXIMIZED... BUT WITH NO CONSENSUS ON LOCATION. THE NAM LOW LEVEL WINDS LOOK OVERDONE... WITH ITS PRECIPITATION LIKELY TOO INTENSE. SURFACE ANALYSIS DEPICTS A ROUGHLY EAST WEST WIND SHIFT LINE NEAR HIGHWAY 64 AT THIS TIME. ROUGH CONSENSUS BETWEEN THE MESONAM AND RAP MODELS IN A WEAK CONVERGENCE IN THE FOOTHILLS ADVANCING INTO THE WESTERN PIEDMONT MID AFTERNOON. THE RAP INITIATES CONVECTION NEAR AND SOUTH OF ITS CONVERGENCE ZONE... WHICH IT MEANDERS SOUTH IN THE EARLY AFTERNOON BEFORE LIFTING THE BEST CONVERGENCE NORTHEAST AS THE MODEL MOVES A SLOWLY DEEPENING WEAK LOW ALONG THE BOUNDARY. THE GFS DROPS THE BOUNDARY SOUTH AND LEAVES IT NORTH OF HIGHWAY 74 AT SUNSET. PRESSURE TENDENCIES MAY OFFER A CLUE AS TO THE PROPER SOLUTION AS THE DAY PROGRESSES. NONE OF THE MODELS SEEM PARTICULARLY EXCITED ABOUT OUTFLOW BOUNDARIES FROM VIRGINIA BRINGING CONVECTION TO NORTH CAROLINA THIS AFTERNOON. WITH LOW CONFIDENCE IN EXACT LOCATION... WILL FAVOR CURRENT BOUNDARY SHIFTING SLIGHTLY SOUTH WITH TIME... AND BECOMING MORE NORTHEAST TO SOUTHWEST TOWARD SUNSET. AREAS NEAR AND SOUTH OF THE BOUNDARY EXPECTED TO BE THE ORIGIN FOR CONVECTION... WITH ISOLATED CONVECTION POSSIBLE ALMOST ANYWHERE IN THE EARLY AFTERNOON. THE NORTHEAST LEAST FAVORED FOR CONVECTION UNTIL CLOSER TO SUNSET WHEN PART OF THE BOUNDARY MAY LIFT NORTH INTO THE AREA. THE RAP MODEL IS MUCH SLOWER TO MOISTEN THE AIR MASS TODAY AND PRODUCES SIGNIFICANTLY LESS SURFACE BASED CAPE AND INSTABILITY THAN MOST MODELS. FREEZING LEVELS OF 15 TO 16 THOUSAND FEET WITH A DRY INVERTED VEE BOUNDARY LAYER. SLIGHT THREAT FOR DAMAGING DOWNBURST WINDS THIS AFTERNOON AND TONIGHT. HEAT ADVISORY FOR THE SOUTH CONTINUES WITH HIGH TEMPERATURES MID TO UPPER 90S. FOR TONIGHT FORECASTING MINOR SHIFT SOUTH IN THE BOUNDARY TO FAVOR THE SOUTHEAST FOR EARLY NIGHT CONVECTION BEFORE STORMS SUBSIDE OVERNIGHT. LOW TEMPERATURES 73 TO 78. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 235 AM MONDAY... THIS PERIOD WILL BE DOMINATED BY A BROAD MID LEVEL TROUGH...WHILE AT THE SURFACE...A TROUGH/WEAKENING FRONT WILL BISECT THE REGION FROM NORTHEAST TO SOUTHWEST. LOW LEVEL FLOW WILL BRING IN MOISTURE FROM THE GULF AND/OR ATLANTIC AND LEAD TO PWAT VALUES EXCEEDING 2 INCHES THROUGHOUT THE PERIOD...ESPECIALLY ACROSS THE SOUTHEAST. THIS WILL ALL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH DAY DURING THE SHORT TERM PERIOD. WILL HAVE THE HIGHEST POPS DURING THE FAVORED DIURNAL HOURS...ALTHOUGH DO NOT EXPECT THE PRECIP TO COMPLETELY COME TO AN END DURING THE OVERNIGHT HOURS. WITH REGARDS TO ANY SEVERE THREAT...THE DEEP LAYER FLOW...SHEAR AND MID LEVEL LAPSE RATES ARE ALL FORECAST TO BE RATHER WEAK...THEREFORE AM NOT EXPECTING MUCH IN THE WAY ORGANIZATION. HOWEVER...CANNOT RULE OUT A FEW ISOLATED STRONG TO SEVERE STORMS EACH AFTERNOON...WITH THE MAIN THREAT BEING DAMAGING DOWNBURST WINDS...AS CAPE VALUES ARE FORECAST TO BE ON THE ORDER OF 1500-2000 J/KG...HIGHEST ACROSS THE EAST. HIGH TEMPS WILL BE BELOW NORMAL THROUGH THE PERIOD...GENERALLY MID TO UPPER 80S DUE TO THE CONSIDERABLE CLOUD COVER AND ABOVE NORMAL PRECIP CHANCES...WHILE THE OVERNIGHT LOWS WILL HOVER AROUND 70 DEGREES. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 230 AM MONDAY... THE REMNANTS OF THE COLD FRONT WILL CONTINUE TO LINGER OVER THE AREA THROUGH THE END OF THE WEEK. UPPER LEVEL FLOW WILL BE NEAR NON-EXISTENT AND NO HELP IN MOVING THE FRONT ONE WAY OR ANOTHER. THEREFORE...CHANCES FOR SHOWERS AND THUNDERSTORMS WILL PREVAIL EACH DAY WITH THE MOST LIKELY TIME FRAME COINCIDING WITH PEAK HEATING DURING THE LATE AFTERNOON. AS THE WEEKEND APPROACHES...A HIGH PRESSURE OFF OF THE SOUTHEAST COAST BEGINS TO TRY AND BUILD IN FROM THE EAST. THIS COULD HELP EASTERN PORTIONS OF THE CWA BEGIN TO DRY OUT LATE SATURDAY INTO SUNDAY. MAXIMUM TEMPERATURES DURING THIS PERIOD WILL GRADUALLY INCREASE FROM THE MID 80S TO THE UPPER 80S BY SUNDAY. LOW TEMPERATURES WILL REMAIN FAIRLY CONSISTENT...UPPER 60S TO NEAR 70 DEGREES. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 140 PM... SHOWERS DEVELOPING SOUTH AND WEST OF HIGHWAYS 64 AND ONE. EXPECT THUNDERSTORMS AS THE AFTERNOON PROGRESSES AND COVERAGE TO INCREASE AND SPREAD OVER MOST OF CENTRAL NORTH CAROLINA BY LATE AFTERNOON. IFR VISIBILITIES IN SHOWERS. STORMS WILL DECREASE IN THE LATE EVENING AND BECOME SCATTERED TO ISOLATED AS MIDNIGHT APPROACHES. SOME FOG AFTER MIDNIGHT TONIGHT... ESPECIALLY WHERE SIGNIFICANT RAIN FALLS THIS AFTERNOON. SHOWERS OR THUNDERSTORMS ALMOST ANYTIME AFTER SUNRISE TUESDAY... ESPECIALLY NEAR AND SOUTH OF HIGHWAY 64. THERE WILL BE A CHANCE FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS... PRIMARILY IN THE AFTERNOON THROUGH EARLY EVENING INTO THURSDAY NIGHT... WITH CONVECTION DECREASING IN COVERAGE FOR FRIDAY AND SATURDAY AND MORE LIKELY TO BE CONFINED TO THE AFTERNOONS AND EVENINGS. THERE IS A GOOD CHANCE FOR MVFR CEILINGS AND VISIBILITIES LATE NIGHT TO JUST AFTER SUNRISE EACH NIGHT. && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ042-043- 073>078-083>086-088-089. && SYNOPSIS...HARTFIELD SHORT TERM...KRR LONG TERM...RTE
Hazardous weather outlook, Jul 9, 10:38 AM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1038 AM EDT MON JUL 9 2012 NCZ042-043-073>078-083>086-088-089-101445- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1038 AM EDT MON JUL 9 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60 MPH. LOCALLY HEAVY RAIN MAY LEAD TO PONDING OF WATER ON ROADS AND MINOR FLOODING OF URBAN LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAIN AND STREET FLOODING ARE POSSIBLE TUESDAY THROUGH THURSDAY. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007>011-021>028-038>041-101445- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- 1038 AM EDT MON JUL 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60 MPH. LOCALLY HEAVY RAIN MAY LEAD TO PONDING OF WATER ON ROADS AND MINOR FLOODING OF URBAN LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALLY HEAVY RAIN AND STREET FLOODING ARE POSSIBLE TUESDAY THROUGH THURSDAY. OTHERWISE... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 9, 8:49 AM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
849 AM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 4 NNW WADESBORO 35.03N 80.09W
07/08/2012 ANSON NC DEPT OF HIGHWAYS
TREES BLOWN DOWN NEAR HIGHWAY 52 AND STATE ROAD 1641.
TIME ESTIMATED.
&&
EVENT NUMBER RAH1200587
DJFLocal storm report, Jul 9, 9:01 AM EDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
901 AM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 1 NNW DABNEY 36.36N 78.48W
07/08/2012 VANCE NC DEPT OF HIGHWAYS
ONE TREE BLOWN DOWN NEAR THE INTERSECTION OF GLEBE ROAD
AND DABNEY ROAD. TIME ESTIMATED.
&&
EVENT NUMBER RAH1200588
DJFLocal storm report, Jul 9, 9:02 AM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
902 AM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND DMG 1 NE AFTON 36.34N 78.21W
07/08/2012 WARREN NC DEPT OF HIGHWAYS
TWO TREES BLOWN DOWN NEAR U.S. 401 AND PARKTOWN ROAD.
TIME ESTIMATED.
&&
EVENT NUMBER RAH1200589
DJFLocal storm report, Jul 9, 9:04 AM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
904 AM EDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 3 SSW ANSONVILLE 35.07N 80.13W
07/08/2012 ANSON NC DEPT OF HIGHWAYS
TREES BLOWN DOWN NEAR HIGHWAY 52 AND STATE ROAD 1637.
TIME ESTIMATED.
0455 PM TSTM WND DMG 4 NNW WADESBORO 35.03N 80.09W
07/08/2012 ANSON NC DEPT OF HIGHWAYS
TREES BLOWN DOWN NEAR HIGHWAY 52 AND STATE ROAD 1641.
TIME ESTIMATED.
0635 PM TSTM WND DMG 1 NNW DABNEY 36.36N 78.48W
07/08/2012 VANCE NC DEPT OF HIGHWAYS
ONE TREE BLOWN DOWN NEAR THE INTERSECTION OF GLEBE ROAD
AND DABNEY ROAD. TIME ESTIMATED.
0645 PM TSTM WND DMG 1 NE AFTON 36.34N 78.21W
07/08/2012 WARREN NC DEPT OF HIGHWAYS
TWO TREES BLOWN DOWN NEAR U.S. 401 AND PARKTOWN ROAD.
TIME ESTIMATED.
&&
EVENT NUMBER RAH1200586 RAH1200587 RAH1200588 RAH1200589
DJFSpecial weather statement, Jul 9, 1:16 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
116 PM EDT MON JUL 9 2012
NCZ074>077-084-086-091815-
HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-
116 PM EDT MON JUL 9 2012
...SHOWERS AND THUNDERSTORMS ARE BEGINNING TO POP UP ACROSS THE
SOUTHERN PIEDMONT AND SANDHILLS EARLY THIS AFTERNOON. THESE SHOWERS
AND STORMS WILL MOVE SLOWLY EAST ACROSS HARNETT...RICHMOND...
MOORE...MONTGOMERY...LEE AND HOKE COUNTIES THROUGH 215 PM EDT...
SOME LOCATIONS IMPACTED INCLUDE...TROY...ROBBINS... CARTHAGE...
CAMERON...SOUTHERN PINES... SANFORD...EAGLE SPRINGS...AND SEVEN
LAKES.
HAZARDS INCLUDE...
HEAVY DOWNPOURS AND GUSTY WINDS UP TO 30 MPH.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3550 8005 3551 7937 3546 7883 3520 7905
3519 7910 3513 7911 3495 7926 3498 7939
3504 7946 3502 7953 3515 8004
TIME...MOT...LOC 1713Z 284DEG 10KT 3535 7974
13Special weather statement, Jul 9, 1:57 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 157 PM EDT MON JUL 9 2012 NCZ039-040-074>077-084-086-088-091900- CHATHAM-CUMBERLAND-HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RANDOLPH- RICHMOND- 157 PM EDT MON JUL 9 2012 ...SHOWERS AND THUNDERSTORMS WILL MOVE SLOWLY EAST ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS THIS AFTERNOON. THIS INCLUDES HARNETT...RICHMOND...RANDOLPH...MOORE...MONTGOMERY...LEE... CUMBERLAND...CHATHAM AND HOKE COUNTIES THROUGH 300 PM EDT... SOME LOCATIONS IMPACTED INCLUDE...ANGIER...LILLINGTON...CARTHAGE... SOUTHERN PINES... WHISPERING PINES...SPRING LAKE...BUIES CREEK... HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 40 TO 50 MPH. IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A VEHICLE PROVIDES SAFETY FROM LIGHTNING. && LAT...LON 3552 7872 3496 7878 3518 7991 3556 7978 TIME...MOT...LOC 1754Z 280DEG 11KT 3539 7881
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:10 PM EDT | Special Weather Statement | RAH | Halifax | 65 min |
| Jul 8, 11:45 PM EDT | Special Weather Statement | RAH | Franklin, Halifax, Warren | 60 min |
| Jul 9, 1:18 AM EDT | Special Weather Statement | RAH | Chatham, Lee | 42 min |
| Jul 9, 1:47 AM EDT | Special Weather Statement | RAH | Halifax | 58 min |
| Jul 9, 3:41 AM EDT | Heat Advisory | RAH | Anson, Cumberland, Harnett, Hoke, Johnston, Lee and 8 more | 15 hr |
| Jul 9, 1:16 PM EDT | Special Weather Statement | RAH | Hoke, Lee, Montgomery, Moore | 59 min |
| Jul 9, 1:56 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 49 min |
| Jul 9, 1:57 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Lee, Moore | 63 min |
| Jul 9, 2:25 PM EDT | Areal Flood Advisory | RAH | Harnett, Moore | 3 hr |
| Jul 9, 2:45 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 45 min |
| Jul 9, 2:47 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 58 min |
| Jul 9, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 41 min |
| Jul 9, 3:02 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 43 min |
| Jul 9, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke | 34 min |
| Jul 9, 3:36 PM EDT | Special Weather Statement | RAH | Scotland | 54 min |
| Jul 9, 3:37 PM EDT | Special Weather Statement | RAH | Johnston | 53 min |
| Jul 9, 3:43 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 33 min |
| Jul 9, 3:57 PM EDT | Special Weather Statement | RAH | Wayne | 63 min |
| Jul 9, 4:04 PM EDT | Special Weather Statement | RAH | Wake | 41 min |
| Jul 9, 4:10 PM EDT | Areal Flood Advisory | RAH | Chatham, Johnston, Wake | 79 min |
| Jul 9, 4:15 PM EDT | Special Weather Statement | RAH | Durham | 45 min |
| Jul 9, 4:20 PM EDT | Special Weather Statement | RAH | Anson | 55 min |
| Jul 9, 4:27 PM EDT | Special Weather Statement | RAH | Sampson | 63 min |
| Jul 9, 4:30 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 45 min |
| Jul 9, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 56 min |
| Jul 9, 4:41 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 49 min |
| Jul 9, 5:01 PM EDT | Special Weather Statement | RAH | Wayne | 59 min |
| Jul 9, 5:10 PM EDT | Areal Flood Advisory | RAH | Anson | 80 min |
| Jul 9, 5:25 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 50 min |
| Jul 9, 5:38 PM EDT | Special Weather Statement | RAH | Granville | 52 min |
| Jul 9, 5:44 PM EDT | Special Weather Statement | RAH | Edgecombe | 61 min |
| Jul 9, 5:56 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person, Vance | 49 min |
| Jul 9, 5:57 PM EDT | Special Weather Statement | RAH | Bladen | 63 min |
| Jul 9, 6:12 PM EDT | Special Weather Statement | RAH | Person | 48 min |
| Jul 9, 6:18 PM EDT | Special Weather Statement | RAH | Montgomery | 57 min |
| Jul 9, 6:30 PM EDT | Areal Flood Advisory | RAH | Granville, Person, Vance | 2 hr |
| Jul 9, 7:00 PM EDT | Special Weather Statement | RAH | Granville, Person, Vance, Warren | 60 min |
| Jul 9, 7:02 PM EDT | Special Weather Statement | RAH | Alamance, Guilford, Orange | 58 min |
| Jul 9, 7:05 PM EDT | Flash Flood Warning | RAH | Granville | 108 min |
| Jul 9, 7:28 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 47 min |
| Jul 9, 7:46 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash | 59 min |
| Jul 9, 7:48 PM EDT | Flash Flood Warning | RAH | Alamance, Guilford | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.